MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VAVLE MICRO W RICKHAM; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES MANSFIELD PROG VAVLE MICRO W RICKHAM; INTERNAL CSF DRAINAGE
Catalog Number 823116
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a hakim valve (id 823116) was implanted on (b)(6) 2026, due to hydrocephalus.The valve adjustment failed and the physician made a multiple attempt more than 2-3 times to adjust without success.Two different adjustment tools were used, but neither worked.It was confirmed that the unit was defective.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim valva (id 823116) was returned for evaluation.Device history record (dhr) - the valves, product code 82-3116 with lot 7396735 conformed to specifications when released to stock.Failure analysis - the position of the cam when valve was received was at 11mmh2o.The valve was visually inspected; tear observed on the housing.The valve failed the test for programming (cam was blocked at 110mmh2o), occlusion and leak tests (leaked from the siphon guard).Also failed the test for pressure.The valve was dismantled and observed under microscope: biologicals debris noted on the ball seat, cam and plate.Cut observed on the housing the magnets has been tested: failed, no magnetization observed.The magnets were separated from the cam.Root cause analysis - the root cause for the leakage issue is due to human misuse as noted in ifu: silicone has a low cut and tear resistance; do not use sharp instruments when handling the silicone valve or catheter; use shod forceps.Cuts or abrasions from sharp instruments may rupture or tear the silicone components.The root cause for the programming could be due to biologicals debris observed on the plate and seat ball, as noted in ifu: the root cause for the reported issue could be due to biologicals debris, as noted in the ifu: accumulation of biological matter (i.E.Blood, protein accumulations, tissue fragments, etc.) in the programming mechanism can cause inability of the device to be reprogrammed.Clogging of the programmable valve with biological matter can cause the valve to become unresponsive to attempts to change the pressure setting.Another potential root cause for programming issue could be due to improper use of mri, as noted in the ifu: any magnet may experience a degradation of magnetic field strength as a consequence of exposure to the significantly stronger magnet field induced in an mri procedure.However, magnetic fields should not be placed near the valve due to the possibility of an unintentional setting change.The root cause for the magnets separated from the cam: during the valve disassembly, when the technician lifted the cam, one magnet remained stuck to the plate, and all the others clustered onto it due to the weakening of the epoxy after exposure to an excessively strong mri.

Brand Name
PROG VAVLE MICRO W RICKHAM
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24647786
Report Number3013886523-2026-00065
Device Sequence Number9842141
Product Code JXG
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Catalogue Number823116
Device Lot Number7396735
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date03/20/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient RaceAsian